Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 14, NWS Medford, OR

February 5, 2016Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this wind advisory at Feb 5, 2016, 3:01 AM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Feb 5, 2016, 7:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 3:01 AM PST (11:01 UTC)
In effect from
Feb 5, 2016, 7:00 PM PST
Expired
Feb 6, 2016, 3:00 AM PST
In force
8 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2016-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2016-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS76 KMFR 051101
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
301 AM PST FRI FEB 5 2016

CAZ085-ORZ030-031-060015-
/O.NEW.KMFR.WI.Y.0014.160206T0300Z-160206T1500Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
301 AM PST FRI FEB 5 2016

...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
   SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST
SATURDAY. 

* WINDS: SOUTHWEST 25 TO 35 MPH GUSTING TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK THIS
  EVENING...THEN DIMINISH INTO EARLY SATURDAY MORNING. 

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...THE STRONGEST WINDS
  ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE.

* IMPACTS: STRONG CROSSWINDS ON HIGHWAY 31 MAY MAKE DRIVING
  HAZARDOUS FOR HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
2 follow-up statements
969 
WWUS76 KMFR 052211
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
211 PM PST FRI FEB 5 2016

CAZ085-ORZ030-031-061115-
/O.CON.KMFR.WI.Y.0014.160206T0300Z-160206T1500Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
211 PM PST FRI FEB 5 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
PST SATURDAY. 

* WINDS: SOUTHWEST 25 TO 35 MPH GUSTING TO 50 MPH.

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON...PEAK THIS
  EVENING...THEN DIMINISH LATE TONIGHT.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...THE STRONGEST 
  WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND 
  SILVER LAKE. 

* IMPACTS: STRONG CROSSWINDS ON HIGHWAY 31 MAY MAKE DRIVING 
  HAZARDOUS FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FB
226 
WWUS76 KMFR 061100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PST SAT FEB 6 2016

CAZ085-ORZ030-031-061200-
/O.CAN.KMFR.WI.Y.0014.000000T0000Z-160206T1500Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
300 AM PST SAT FEB 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 5, 1:17 AM PST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 5, 1:17 AM PST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
117 AM PST FRI FEB 5 2016

UPDATED MARINE DISCUSSION.

.DISCUSSION...05/00Z NAM/GFS IN.

THE NORTHERN HEMISPHERIC PATTERN SHOWS A NEAR TEXTBOOK 5 WAVE
PATTERN AROUND THE GLOBE WITH MODERATE AMPLITUDES. THE COLDEST AIR
IS RIGHT WHERE IT SHOULD BE...OVER SIBERIA. THIS IS NORMALLY A
PROGRESSIVE PATTERN.

INITIALLY THE PATTERN WILL BE PROGRESSIVE...BUT WILL SLOW SUNDAY
THROUGH TUESDAY AS A STRONG RIDGE BUILDS OVER THE EASTERN PACIFIC
AND WESTERN NORTH AMERICA.

A LONG WAVE RIDGE NOW OVER THE WEST COAST WILL BREAK TO THE EAST
LATER THIS MORNING AND THE NEXT LONG WAVE TROUGH WILL MOVE
IN...WEAKENING AS IT DOES SO. THE FIRST SHORT WAVE EJECTED FROM
THE TROUGH WILL MOVE ONSHORE FRIDAY AFTERNOON...FOLLOWED BY THE
TROUGH ITSELF FRIDAY EVENING. MOST OF THE ENERGY WILL BE DIRECTED
TO THE NORTH OF THE MEDFORD CWA...FROM NORTHERN OREGON THROUGH
WASHINGTON STATE.

THE ASSOCIATED COLD FRONT WILL MOVE ONSHORE FRIDAY AFTERNOON. IT
WILL WEAKEN QUICKLY FRIDAY NIGHT SINCE MOST OF THE UPPER LEVEL
SUPPORT WILL BE TO THE NORTH. IT WILL MAKE IT TO THE CASCADES
FRIDAY NIGHT WHERE IT WILL PRETTY MUCH DISSIPATE AS UPPER LEVEL
RIDGING STARTS TO BUILD. PRECIPITATION WILL BE SIGNIFICANT BUT NOT
HEAVY. THE HEAVIEST AMOUNTS WILL FALL ALONG THE COAST AND COAST
RANGE...WHERE STORM TOTALS WILL BE 0.50 INCHES TO 0.70 INCHES.
SNOW LEVELS WILL BE 5000 TO 6000 FEET THROUGH MOST OF THE
EVENT...WELL ABOVE PASS LEVELS. THE NORTHERN CASCADES WILL SEE UP
TO THREE INCHES OF SNOW...WITH SMALL AMOUNTS OVER THE REMAINDER OF
THE HIGHER TERRAIN.

GUSTY WINDS WILL BE A FACTOR FRIDAY NIGHT OVER THE EAST
SIDE...WHERE A WIND ADVISORY WILL LIKELY BE NECESSARY.

THE TROUGH WILL MOVE OUT TO THE EAST BY DAYBREAK SATURDAY...AND
ANY LINGERING PRECIPITATION WILL END BY THEN. THE AFOREMENTIONED
STRONG RIDGE WILL THEN BUILD INTO THE AREA. CONDITIONS WILL DRY
OUT QUICKLY SATURDAY AS THE UPPER RIDGE BUILDS AND LOW LEVEL
OFFSHORE FLOW DEVELOPS.

THE RIDGE WILL MOVE VERY SLOWLY EAST...AMPLIFYING THROUGH MONDAY.
BUT THAT TIME IT WILL BE DIRECTLY OVER THE MEDFORD CWA. DRY
CONDITIONS AND LOW LEVEL OFFSHORE FLOW WILL PERSIST THROUGH MONDAY
AND TEMPERATURES WILL WARM TO ABOVE SEASONAL VALUES...ESPECIALLY
ALONG THE SOUTH COAST. THE FORECAST WILL BE MORE DIFFICULT OVER
THE WESTERN VALLEYS...AS INVERSIONS MAY KEEP CLOUD COVER AND
COOLER AIR TRAPPED OVER THE AREA.

THE RIDGE WILL CONTINUE TO DRIFT EAST...AND THE NEXT SHORT WAVE
EJECTED FROM THE UPSTREAM TROUGH WILL MOVE OVER THE AREA THURSDAY.
TYPICALLY THE FIRST SHORT WAVE AFTER A RIDGE HAS LITTLE EFFECT
OTHER THAN HERALDING THE END OF OFFSHORE LOW LEVEL FLOW. MORE
SHORT WAVES WILL FOLLOW THOUGH...PUSHING PROGRESSIVELY STRONGER
FRONTS ONSHORE. SO...PRECIPITATION WILL LIKELY RETURN SOMETIME IN
THE SECOND HALF OF NEXT WEEK.

&&

.AVIATION...FOR THE 05/06Z TAF CYCLE...LOW CLOUDS AND FOG ARE
EXPECTED IN SOME OF THE VALLEYS WEST OF THE CASCADES THE REST OF
TONIGHT THROUGH FRIDAY MORNING. PATCHY LOW CLOUDS AND FREEZING FOG
ARE ALSO POSSIBLE IN SOME OF THE DEEPER EAST SIDE VALLEYS LIKE NEAR
ALTURAS...OTHERWISE, VFR WILL PREVAIL. A COLD FRONT WILL BRING RAIN
AND GUSTY WINDS TO THE COAST FRIDAY AFTERNOON AND EVENING. A PERIOD
OF LOW LEVEL WIND SHEAR IS POSSIBLE AT NORTH BEND FOR A FEW HOURS
FRIDAY MORNING. RAIN WILL MOVE INLAND TO THE CASCADES FRIDAY EVENING
WITH MVFR CIGS AND WIDESPREAD TERRAIN OBSCURATION. MVFR MAY REACH THE
EAST SIDE FRIDAY EVENING. SPILDE

&&

.MARINE...UPDATED 117 AM PST FRI FEB 5 2016...HEAVY LONG PERIOD
WEST SWELL IS GRADUALLY DIMINISHING EARLY THIS MORNING, BUT SEAS
WILL BUILD AGAIN AS AN INCOMING FRONTAL SYSTEM PRODUCES SOUTHERLY
GALES LATER THIS MORNING THROUGH THIS EVENING. ALTHOUGH WINDS WILL
DIMINISH QUICKLY BEHIND THE FRONT TONIGHT, CONTINUING WEST SWELL
WILL PRODUCE STEEP SEAS THROUGH SATURDAY. HIGH PRESSURE WILL THEN
PRODUCE RELATIVELY CALM CONDITIONS THROUGH MUCH OF THE WEEK,
ALTHOUGH A WEAK SYSTEM MONDAY NIGHT MAY RESULT IN A SHORT PERIOD
OF SMALL CRAFT ADVISORY WINDS AND SEAS. -BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM PST
        FRIDAY FOR PZZ356.
     GALE WARNING FROM 4 AM TO 7 PM PST FRIDAY FOR
        PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST FRIDAY
        FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY UNTIL 4 AM PST FRIDAY FOR PZZ370.
     SMALL CRAFT ADVISORY UNTIL 7 PM PST FRIDAY FOR PZZ350-376.

15/15/11

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:34 AM PSTSmall Craft Advisory for Hazardous SeasMFR18 hr

Nearby

Wind Advisories in Oregon, 2016Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.